Share Facebook
Crohn's Disease Forum » Your Story » 23 newly (kind of) diagnosed and finally on pred, scared and depressed


08-16-2015, 04:25 PM   #1
camille.d
 
camille.d's Avatar
 
Join Date: Aug 2015
Location: British Columbia

My Support Groups:
23 newly (kind of) diagnosed and finally on pred, scared and depressed

Had symptoms of crohns for 10+ years, docs always wrote it off as a food intolerance or IBS. Last 2 years I had increasingly swollen and tender joints, sent to rhuemy who didn't think it was lupus or RA but decided to treat anyway. Went on plaquinel(anti malarial) had a severe allergic reaction and was taken off. Was given a myriad of anti inflammatories to help with the pain, when suddenly my gi symptoms got so much worse!
Ended up in hospital for 10 days with e.coli and finally started getting tests done, MRI, colonoscopy. Both showed severe inflammation but the e.coli confused the biopsy results, which came back without "normal architecture of crohns"
Sent home with diagnoses of infective colitis,shiga toxin producing e.coli infection.
I went seriously downhill once I was home, fever increased, pain worse than before, so I went to my GP, did more blood tests and stool samples, and was cleared of the e.coli but not the inflammatory markers. GI and GP decided to start me on prednisone 50mg for the next two weeks and see what that does.
Feel like I'm only half way to a diagnosis, not working and still feeling like crap. I feel so depressed and alone, my partner is amazingly supportive but she just doesn't understand what I'm going through. Just needed somewhere to rant and vent, with people who have been here too!
08-16-2015, 07:55 PM   #2
Ian_H
Senior Member
 
Ian_H's Avatar
 
Join Date: Aug 2012
Location: Charleston, South Carolina

My Support Groups:
Hey Camille!

I understand what your going through. When I was in high school(a while ago haha). I never got a proper diagnosis. I was missing days like crazy and everyone thought I was just being dramatic. When I went to college I was finally diagnosed which was a relief in a way. So I understand the frustrations of an u diagnosed case. My fiancée has gone through my flares in my 20s and in the beginning didn't understand quite how serious and annoying it can be. But she understands now and I can talk with her about it and she really helps me through rough times. So long story short I Understand what your going through. And the prednisone sucks haha at least for me. Just tapering off now and started remicade and hoping for the best. I hope you get a diagnose soon and we will all be thinking of you. let me know how your prednisone treatment goes. In the future if you do start any maintence mess it can help with joint pain. Since remicade I have significantly less joint pain in my hips and fingers. Best of luck and let me know how things are going.

Ian
08-16-2015, 11:30 PM   #3
camille.d
 
camille.d's Avatar
 
Join Date: Aug 2015
Location: British Columbia

My Support Groups:
Thanks Ian! It's helpful to know that other people have gone through this too,
I've done short course prednisone after anaphylaxis and I wasn't a fan, probably won't get better over long term, but if it helps me heal than its worth it.
GI seems to want to go straight to biologics, but I'll have to see when I finally get my follow up appointment!
Here's to hoping I can keep it together until then!
08-16-2015, 11:56 PM   #4
Caitlin84
Senior Member
 
Caitlin84's Avatar
 
Join Date: Jun 2015
Location: Milwaukie, Oregon

My Support Groups:
Prednisone does suck, a lot. But it is usually pretty effective. Hang in there and keep us posted!
08-18-2015, 01:33 AM   #5
camille.d
 
camille.d's Avatar
 
Join Date: Aug 2015
Location: British Columbia

My Support Groups:
I don't know if it's from starting the pred, but my mouth sores seem to be getting a lot worse, and my tongue is spotted with bright red raw sores..
I don't see my GP for another week, any one else experience this? Any advice on how to help would be appreciated, thank you!
08-18-2015, 02:52 AM   #6
Joćo
 
Joćo's Avatar
 
Join Date: Jul 2015
Location: Pernambuco, Brazil

My Support Groups:
Hello dear!

I've been in predisonide twice, even when I had not been definitively diagnosed (by the way, today I will make a new colonoscopy and finally hope my gastro set the diagnosis).

What I can say about my experience with pred is that the most obvious side effects are very hungry, nervousness, acne, and high blood pressure. To relieve the symptoms I strongly recommend that you take the tablets with meals (without many carbohydrates) and check your blood pressure every day if it's possible. Sometimes it's necessary to control it with amlodipine besylate.

Do not worry about acnes because after two weeks of weaning predisonide they disappear.

And eat too much, do not get hungry. Cooked vegetables and fish are welcome, as well as the good fats, in moderation (avocados and butter - I do not recommend nuts as they are difficult to digest and are heavy to the liver).

Keep yourself calm and quiet, remember that stress and irritability are not your fault, are steroid's fault. Don't be afraid of the side effects, they are bearable, unless something really goes wrong. Don't be impressed.

I hope you get out of the crisis soon!
Keep us posted!
Reply

Crohn's Disease Forum » Your Story » 23 newly (kind of) diagnosed and finally on pred, scared and depressed
Thread Tools


All times are GMT -5. The time now is 04:26 PM.
Copyright 2006-2017 Crohnsforum.com